|Chemotherapy sucks; painful lymphnode despite chemotherapy
Oct 28, 2001
I've completed two rounds of chemotherapy. My gallium scan is negative. Two weeks ago they started to wean my prednisone. Five days later, my armpit was swollen; I had a very enlarged and painful lymph node. My Oncologist prescibed Augmentin. I spiked a 102.3 fever. I'm nervous because this happened after the first chemo. Does this sound like lymphoma again and if so why can't i get rid of it after so many chemotherapies. Sorry to say chemo sucks. All i want is to be well. Sorry .
Response from Dr. Dezube
Thank you for your honest and frank thoughts about chemotherapy. You would not be the first to say that "chemo sucks". As I'm sure you're aware, chemo is certainly not pleasant, but is your best chance at being well again, a wish you bring up in your last sentence. Patients are very variable in how they tolerate chemotherapy; many many patients sail through the chemotherapy with very few, if any, side effects. For others chemotherapy is described in many terms, which are not suitable for me to print. Speak to your oncologist about the side effects. There are MANY ways to combat the chemo side effects (e.g. ways to decrease nausea, ways to decrease changes in sleep patterns, and so on.)
In terms of your lymph node in the armpit, my guess is that this is NOT lymphoma. I am basing this hunch on your negative gallium scan. It's unusual for the lymph node to be cancerous in the setting of a negative gallium scan. It sounds like you had a nasty infection in that area. Hopefully strong and potent antibiotics will take care of it. If the Augmentin does not take care of this, many other antiobiotics are available. Sometimes it is necessary to drain the lymph nodes (a surgeon typically does this). I am most concerned about your white cell status. Chemotherapy can lower your white count and make you more susceptible to infection. Do you know your white cell status? If it's low, your oncologist can give you G-CSF (neupogen) which will increase your white cell number.
I ultimately believe that you will do well. Please write back and let me know how you're doing.
GOOD LUCK. BD.
multiple lymph nodes in neck region; should i be concerned of lymphoma?
White Blood Cells during primary HIV infection
- Do Doctors Automatically Check For Hiv When Doing Routine Blood Tests?
- Will Hepatitis C Cause Sores On The Skin?
- Peripheral Neuropathy Causing The Feeling Of Cold Feet
- Dose Hiv Cause White Spots In The Back Of The Throat?
- Hepatitis B Vaccine Three Dose Schedule For Adults
- Testing Hiv Positive After All Symptoms
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.